PDA

View Full Version : Plaquenil



scarby
09-15-2009, 12:03 AM
I have been on Plaquenil for just under 4.5 months. I think it's helping my joints. Well I have just noticed it in the last couple of days that I have been waking to a less stiff body especially my fingers. I was also told that I would help with fatigue, which is something that I have not noticed an improvement in.

It is sad to note that yesterday's long day has had ill effects on fatigue levels. Developed a headache yet again. It is becoming a common occurrence again. Have had 2 migraine attacks in the space of a week. I have been so tired that I have been having trouble spelling again. I am still achy and have a sore chest and palm - worsened by piano practice. I have been resting, keeping my activity low and trying to listen to my body but I'm starting to stress as I hoped that I would have been in a better position by now and exams are getting near.

Is it possible that the joints will improve first followed by the fatigue? Or is this as good as it gets?

mountaindreamer
09-15-2009, 10:58 AM
hi scarby,my dr. started me on methotrexate after 6 months of Plaquenil. Once that time period was up and i was not much better, she said "this is the best that the plaquenil is going to work." So, she added he mtx.so, you might want to give your dr. a call, and see what he/she recommends. What dosabe of plaquenil are you taking? I take 400 mg a day.i hope your headaches will go away very soon.

scarby
09-15-2009, 10:20 PM
hi mountaindreamer, I have been taking 200mg a day but the dr says she can't giveme anymore because i'm small and have a low body weight. i have ye mor migraines and can't figure out wut the trigger is this time.

mountaindreamer
09-16-2009, 06:38 AM
i am sure your dr. knows what he/she is saying, but i have not heard of anyone here on the forum who takes a smaller dosage because of their body size....My dr. tried to lower my plaquenil to 200 mg after starting methotrexate, but my symptoms got worse, so she raised my back up to 400 mg.

Monique89
09-16-2009, 07:04 PM
Im on 400mg of plaquenil per day...yesterday i had a check at the opthamologist, and he was saying that if you are under about 60kg, then you have a slightly higher risk of developing an eye problem, but thats about the only difference, and the risk is so low anyway...just though i would fill you in on what he told me!!
The plaquenil isnt working for me, and i have been on it for 5 months...it might be helping my joints etc (not that i can tell because i am on pred), but everytime i come off the pred my platelets just drop again...so the plaquenil isnt doing what he wanted it to do. I have started on Imuran today, so we will see what happens...

scarby
09-16-2009, 08:36 PM
hmmm... interesting. thanks for that monique. I'm' only about 41-42kg so that is still way lower than 60kg. i''ll ask what my other options are when I see my rheumy next week